Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Unilateral eye with headache, is this related to wisdom teeth ?

I m a 39 yr old male. For about 2 weeks, I ve had ongoing pain above and around the left eye. It is not always there but more often that not...it feels akin to a medium unilateral headache above and around the eye socket. If I even lightly brush the hair on my left eyebrow without even touching the skin , I can feel what is best described as tenderness. Also touching around the eyelid or sometimes even blinking or moving the eye gets same pain response. Occasionally it also feels like a numb sensation running down outer side of left eye socket down to the cheekbone. This is not as frequent as the eyebrow/eyelid pain/tenderness which is more or less constant. I ll wake up with it and it goes on throughout the day. Went to the doctor who thought it might be migraines and gave me a shot of Imitrex and Toradol. It seemed to help slightly but pain never completely went away. Pupil dilation appears normal when exposed to light and there is no discharge. Field of vision is normal and there is no swelling around the eye. I don t have any other symptoms associated with sinuses such as congestion , sneezing, runny nose, etc. OTC pain medicine doesn t seem to work either. I still have all my wisdom teeth so not sure if they are the culprits because I have no other tooth problems. Any thoughts? Is it neurological? I did bang the back of my head on a cabinet door about 3 weeks ago and was light-headed and nauseous for about a half hour after but not sure if it could be related. Other than that I can t think of why this is happening.
Sun, 8 May 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hi,
From your detailed and clear history I think you might have migraine problem.
But keeping all points in mind we should think of following things mentioned below,
As you have h\o hard struck on back of head there is possibility of neurological problem
You go for neuro physician's opinion.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have had a constant headache all day everyday for over two years now and my vision is getting worse. My head only hurts on my left temple and around my ear and in my left jaw. Also both of my top wisdom teeth are broken off, I was wondering if this could be the reason why I have had a constant headache? I feel drained everyday and dont want to do anything but sleep and i have a loss of appetite , I have to make myself eat.

doctor1 MD

My daughter had her wisdom teeth out five days ago. She was getting better but today she had to come home from school. She said she had a headache and has vomited twice. No fever. She said her teeth feel better. Could this be related to her teeth or maybe just the flu?

doctor1 MD

I had my wisdom teeth pulled 4 days ago, and now I can t go for a car ride without getting incredibly nauseous. I haven t been able to drive at all. I don t know of it s related to the surgery but it s quite unsettling. Taking my glasses off helps because it has been giving me a headache as well, but nothing so far had helped with the I m about to throw up feeling.

Recent questions on  Ketorolac

doctor1 MD

I have had chronic tendonitis in my shoulders since I was 15 (I m 26 now). I am used to taking anti-inflammatory medication (ibuprofen) o-t-c for the pain that I am in all the time. In the last few days, the pain in my right shoulder has gotten unbearable. Ibuprofen hasn t worked, heat rubs haven t worked, sleeping upright/flat on back/properly on side hasn t helped. Resting it or moving my arm--everything hurts. I went and got X-Rays at the ER because the pain was severe. I overhead the x-ray techs talking about calcium, but the doctor told me my x-rays were normal. She then ended up prescribing Tramadol 50mg to me despite the fact I take Adderall XR 25mg. It s a good thing I asked the pharmacist about potential drug interactions, but shouldn t the doctor have had the sense not to prescribe a pain medication that could interact with my Adderall and cause seizures? I ve had to have steroid shots in my shoulders before for acute tendonitis pain like this. Even the pain medication and anti-inflammatory (Ketorolac 10mg) are barely dulling the pain. Instead of the 8-9 I was sitting at before the visit/medication, I am fluctuating between 5 and 7. Is there anything I can do at home to help relieve the pain I m feeling that I m not already doing? I ve been alternatively resting/gently stretching my arms and alternating hot/cold on the shoulder + using the medications prescribed. Also, is it possible that I have developed calcific tendonitis and the doctor I saw in the ER was incompetent? The fact that she prescribed interacting medications w/o a second thought makes me think that she really didn t try to help me at all. The pain was too severe to wait to schedule a normal doctor visit or I would have done that. Should I have insisted on a corticosteriod shot to reduce the inflammation? Even now, with both medications (the anti-inflammatory and pain reliever), my tendons feel like they are on fire.

doctor1 MD

Hi, Due to a tooth infection I was prescribed Apo-Amoxi Clav 875/125mg twice a day for 7 days and a painkiller every sixhours , Ketorolac Tromethamine 10mg to bring down infection before a root canal could be done. I am now on day 6 of antibiotics and my ear lobes are hot, swollen, extremely itchy, rash developing on the back of my neck. I wondered should I go see a doctor or is this a common reaction to antibiotics?

doctor1 MD

58 year old female of Indian origin, an immigrant in the US for over 30 years, compalining of hyper pigmentaion under both eyes on her face for few years. Had dermatology and rheumatology consults wth no major findings. Chemical peeling helped with local steroid application but response only short lived. A rheumatologist thought she may have FMS as she wakes up with burning pain on her ers and both arms only when she lays down to sleep. In fairly good physical health except for taking synthroid 50 mcg a day. Now presents with raised macular rash on both sides of her face next to her nose as if like in a butterfly distribution without pain or itching. She was out yesetrday in the sun in a waterfalls area which was mostly a shaded area. She took Benadryl 50 mg last night and applied steroid creme and took naproxen today am and the macular rash disappeared, but still the bilateral hyperpigementation under her eyes on the face which exacerbated is still there. What are the diagnostic possibilities? She was checked out for SLE a few years back which was negative then.

doctor1 MD

i m 28 years old guy with height of 5 & half feet tall & weighing 65 kg...i have a history of fever since one and half month,,,did investigations ..which showed acute hepatitis with increased SGPT level... other investigations are within normal limit ....i was treated with ketorolac,udihep,levofloxacin 2 weeks back....now i'm on udihep only.....i have also history of throat problem since child hood...went to ENT department.....they said it is allergic bronchiolitis.....i still have dry cogh & irritation of throat..& fever,fatigue.Please help me..

doctor1 MD

I put Vision in my eyes yesterday and they started stinging and running and my vision has been blurred and foggy ever since. What do I do? I have XXXX as my primary and I am in New York where there is no XXXX. Was hoping there are some drops I can...

doctor1 MD

When I woke up this morning, my left eye was blood shot, as if a vessel had broken. I have no pain, but I do have a slight tingling sensation . What may be the cause?

doctor1 MD

Hello! I was diagnosed with pericoronitis 1 week ago and prescribed amoxicillin 500 3/day. There is an improvement on my overall status but I have a couple of concerns: - I found a white-yellow bag in the gum that sometimes drain, is this a sign...